Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 3, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Jan 2, 2000, 8:27 PM CST for Cleburne County, Arkansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2000, 8:27 PM CST (02:27 UTC)
- Expired
- Jan 2, 2000, 9:00 PM CST
- In force
- 33 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties
County Cleburne County, AR
The radar
The Little Rock radar (KLZK), 81 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 2.5 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 331 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 879 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 245 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLIT 030227 SVRLIT ARC023-030300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 827 PM CST SUN JAN 2 2000 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLEBURNE COUNTY IN NORTH CENTRAL ARKANSAS * UNTIL 900 PM CST * AT 826 PM CST... DOPPLER WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES WEST OF HEBER SPRINGS... MOVING NORTHEAST AT 50 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... HEBER SPRINGS AROUND 835 PM CST... BROWNSVILLE AROUND 840 PM CST... WOODROW AROUND 845 PM CST... IDA AROUND 845 PM CST... CONCORD AROUND 855 PM CST... THE MAIN SEVERE WEATHER THREAT IN THE WARNING AREA IS STRONG AND GUSTY WINDS. SOME WIND DAMAGE MAY OCCUR...SUCH AS DOWNED TREES OR TREE LIMBS AND POWER LINES. THE STORM MAY ALSO PR@ODUCE HAIL IN SOME AREAS. FOR YOUR PROTECTION...GO INDOORS UNTIL THE STORM PASSES. 29/22
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 2, 2:59 PM CST, 5 hours 28 minutes earlier.
Area forecast discussion, Jan 2, 2:59 PM CST, 5 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 259 PM CST SUN JAN 2 2000 A WELL-DEFINED UPPER LEVEL VORTICITY MAXIMUM OVER EASTERN ARIZONA WILL CONTINUE TO DEVELOP AND MOVE TOWARDS ARKANSAS TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT, AND WILL BECOME MORE LIKELY MONDAY AS THE SYSTEM GETS CLOSER. LOW LEVEL WINDS FROM THE GULF OF MEXICO INTO ARKANSAS WILL CONTINUE TO PUSH RICH MOISTURE INTO OUR AREA TONIGHT AND MONDAY. THIS WILL ADD TO THE POTENTIAL FOR TORNADOES. 38 .LIT...NONE.
In the hours before
Local storm report, Jan 2, 4:57 PM CST, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
457 PM CST SUN JAN 02 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0433 PM SEARCY AR .50 INCH HAIL
01/02/00 WHITE REPORT FROM THE PUBLIC ON
EAST RACE STREET.
0433 PM SEARCY AR WIND DAMAGE
01/02/00 WHITE LARGE TREE LIMB DOWN AT
THE 45 MILE MARKER OF U.S.
HIGHWAY 67/167. REPORT
FROM SEARCY POLICE D
EPT.
22Local storm report, Jan 2, 7:56 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
756 PM CST SUN JAN 02 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0515 PM BEEDEVILLE AR WIND DAMAGE
01/02/00 JACKSON LARGE TREE BLOWN DOWN
ACROSS STATE HIGHWAY 37.
REPORT FROM JACKSON COUNTY
SHERIFFS OFFICE.
0515 PM BEEDEVILLE AR .50 INCH HAIL
01/02/00 JACKSON REPORT FROM JACKSON COUNTY
SHERIFFS OFFICE.
22The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 4:53 AM CST | Severe Thunderstorm Warning | LZK | Johnson, Logan | 47 min |
| Jan 3, 5:11 AM CST | Severe Thunderstorm Warning | LZK | Pope, Scott, Yell | 49 min |
| Jan 3, 5:17 AM CST | Severe Thunderstorm Warning | LZK | Newton | 48 min |
| Jan 3, 5:40 AM CST | Severe Thunderstorm Warning | LZK | Conway, Searcy, Van Buren | 65 min |
| Jan 3, 5:49 AM CST | Tornado Warning | LZK | Newton, Searcy | 46 min |
| Jan 3, 6:06 AM CST | Severe Thunderstorm Warning | LZK | Scott | 49 min |
| Jan 3, 6:08 AM CST | Severe Thunderstorm Warning | LZK | Baxter, Marion, Stone | 62 min |
| Jan 3, 6:27 AM CST | Tornado Warning | LZK | Scott | 48 min |
| Jan 3, 6:31 AM CST | Severe Thunderstorm Warning | LZK | Fulton | 49 min |
| Jan 3, 6:35 AM CST | Severe Thunderstorm Warning | LZK | Polk | 65 min |
| Jan 3, 6:39 AM CST | Severe Thunderstorm Warning | LZK | Izard | 46 min |
| Jan 3, 6:42 AM CST | Severe Thunderstorm Warning | LZK | Logan | 48 min |
| Jan 3, 6:54 AM CST | Severe Thunderstorm Warning | LZK | Independence, Sharp | 51 min |
| Jan 3, 7:16 AM CST | Severe Thunderstorm Warning | LZK | Johnson, Logan | 49 min |
| Jan 3, 7:16 AM CST | Severe Thunderstorm Warning | LZK | Scott | 49 min |
| Jan 3, 7:30 AM CST | Tornado Warning | LZK | Independence | 50 min |
| Jan 3, 8:04 AM CST | Severe Thunderstorm Warning | LZK | Yell | 51 min |
| Jan 3, 9:28 AM CST | Severe Thunderstorm Warning | LZK | Conway | 52 min |
| Jan 3, 9:45 AM CST | Tornado Warning | LZK | Conway | 35 min |
| Jan 3, 9:56 AM CST | Tornado Warning | LZK | Faulkner, Van Buren | 34 min |
| Jan 3, 10:06 AM CST | Tornado Warning | LZK | Cleburne | 49 min |
| Jan 3, 10:21 AM CST | Tornado Warning | LZK | Stone | 34 min |
| Jan 3, 10:50 AM CST | Severe Thunderstorm Warning | LZK | Pulaski | 35 min |
| Jan 3, 11:03 AM CST | Severe Thunderstorm Warning | LZK | Faulkner | 32 min |
| Jan 3, 11:55 AM CST | Severe Thunderstorm Warning | LZK | Independence | 20 min |
| Jan 3, 12:02 PM CST | Severe Thunderstorm Warning | LZK | Jackson | 33 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.